Toxic epidermal necrolysis
Rosalie Mae M. Reyes, MD, Jacinto Dy-Liacco, MD
To recognize the common ocular signs and symptoms of toxic epidermal necrolysis (TEN), differentiate it from similar diseases, give the appropriate management, and provide continuity of care.
This is a case report of a 21-year-old female patient admitted for ocular involvement of TEN secondary to an acute food reaction and an adverse drug reaction to intravenous cloxacillin.
The patient had hyperemic conjunctivae with infiltration, mucopurulent discharge, and pseudomembrane formation with a corneal epithelial defect. The ocular symptoms were treated with copious irrigation of the conjunctival sac, daily membrane peeling, topical antibiotics, and topical steroids. The patient was advised regular follow-up to prevent symblepharon formation.
With the appropriate diagnosis and management of TEN, ocular symptoms may be relieved and complications prevented.
Keywords: Toxic epidermal necrolysis, Adverse drug reaction, Scalded-skin syndrome